MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8.5" (22 CM) APPX 1.0 ML, EXT SET W/MICROCLAVE CLEAR, CHEMOLOCK PORT, SPIROS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8.5" (22 CM) APPX 1.0 ML, EXT SET W/MICROCLAVE CLEAR, CHEMOLOCK PORT, SPIROS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CL3931
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not been received.
 
Event or Problem Description
The event involved a 8.5" (22 cm) appx 1.0 ml, ext set w/microclave® clear, chemolock¿ port, spiros® w/red cap, clamp that at 7:30-7:45am leaked busulfan on the patient.It was reported that the patient called the nurse and it was found that the patient was covered with chemo, but no visible affects were observed.The patient's chemo treatment was discontinued for the day.A spill kit was used for clean up.There was patient involvement, and although there was a report of a delay in therapy, there was no adverse event and no one harmed as a result of the reported event.
 
Additional Manufacturer Narrative
One used list#: cl3931, 8.5" (22 cm) appx 1.0 ml, ext set w/microclave¿ clear, chemolock¿ port, spiros¿ w/red cap, clamp (lot#: 5118644), one used unknown pump set, and one used baxter container 250 ml 0.9% sodium chloride were received on february 8, 2021 and visually inspected.As received, no damage or anomalies were identified.The set was leak tested and leakage occurred from the chemolock port/y-connector bond.Further examination of the bond under a microscope revealed the male luer post of the chemolock port was not fully inserted into the y-connector bond pocket.The reported complaint can be confirmed.The probable cause of the inadequate luer insertion and subsequent leak is due to an error during the manual assembly process.A device history review for lot#: 5118644 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.

Brand Name
8.5" (22 CM) APPX 1.0 ML, EXT SET W/MICROCLAVE CLEAR, CHEMOLOCK PORT, SPIROS
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key11333737
Report Number9617594-2021-00044
Device Sequence Number823292
Product Code ONB
UDI-Device Identifier00887709077201
UDI-Public(01)00887709077201(17)251201(10)5118644
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2025
Device Model NumberCL3931
Device Catalogue NumberCL3931
Device Lot Number5118644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BUSULFAN, MFR UNK.